Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 7, 2021, 3:59 PM EDT for Aroostook County, Maine. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 7, 2021, 4:15 PM EDT
- In force
- 16 min
- Issued by
- NWS Caribou, ME
- Hail
- 0.25 in
- Wind
- 40
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 72 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384
WWUS81 KCAR 071959
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
359 PM EDT Sat Aug 7 2021
MEZ002-072015-
Northeast Aroostook ME-
359 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of eastern Aroostook
County through 415 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Easton, or near Presque Isle, moving east at 35 mph.
HAZARD...Wind gusts to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Presque Isle, Fort Fairfield, Mars Hill and Easton.
This includes US Highway 1 near Presque Isle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to ponding of water on roadways. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4663 6804 4676 6804 4679 6779 4658 6779
TIME...MOT...LOC 1958Z 269DEG 28KT 4668 6794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MStrauserWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:30 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 7, 2:30 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Caribou ME 230 PM EDT Sat Aug 7 2021 .SYNOPSIS... A cold front will approach today and cross the area tonight. High pressure will build north of the area Sunday then slide into the Maritimes on Monday. A warm front will lift across the region Monday night. High pressure will be to the southeast Tuesday into Wednesday. Low pressure will cross the region Thursday. && .NEAR TERM /THROUGH TONIGHT/... 230 pm update... Cold front has slipped south twd and is along the St. Lawrence River as of 18z. Convective cells hv developed in the North Woods and in swrn Quebec within the last hour as airmass has destabilized. NAM Nest suggests storm wl move into nern part of FA within the next 2-3 hours and showers/storms with front wl follow around 00z this evng. Only minor chgs needed at this time. Prev discussion blo... A cold front crossing the St. Lawrence Valley this morning will push across the north this afternoon then continue toward the Downeast region tonight. Some showers and thunderstorms are expected along the front, mostly across the north late this afternoon. Capes are tall but thin ranging from 300 J/KG on the GFS to 1000 J/KG on the NAM. The NAM is likely a bit overdone. Weak cape and weak shear do not favor widespread severe storms. However, winds are strong aloft so any deep convection could draw down some strong gusty winds in isolated locations. Also, a bit of surface convergence will likely enhance convection a bit along the front. Precipitable water is up near 1.7" which could result in some heavy downpours which will be mentioned over north central areas late today. Showers and thunderstorms along the front will likely weaken this evening as the front pushes into southern parts of our area. The front will begin to slow down and stall near the coast early Sunday morning. A few showers may linger along the front over the Downeast region late tonight. High pressure pushing into the north will bring partial clearing over the north late tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY/... A front stalled along the coast will remain through the day on Sunday, keeping the main threat for showers and storms across Coastal Downeast. Diurnal heating will lead to building instability co-located with the surface boundary. Strong low level lapse rates in addition to 500-700 J/kg MUCAPE will support the diurnally-driven convective threat Sunday afternoon and evening, and the chance for thunderstorms will persist into the night Sunday night. Temperatures will be average for this time of year. The front will clear off into the Gulf of Maine Sunday night into Monday as high pressure slides into the region. Plenty of moisture will remain across the forecast area, and patchy fog will remain a threat Monday morning. Guidance is in better agreement with the placement of showers on Monday, highlighting the Central Highlands and interior Downeast as the most likely areas for rain. These showers will be convective in nature, developing through the afternoon and early evening hours. Seasonal temperatures are expected. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A warm front will lift northwards Monday night into Tuesday, increasing the threat for rain across the St. John Valley on Tuesday. This will put the forecast area in the warm sector of the surface low to the west. Moist southerly flow within the warm sector will fuel the atmosphere, and in combination with modest CAPE across the north, diurnally-driven thunderstorms are possible Tuesday afternoon. Southerly to southeasterly flow will keep advecting moisture into the area through mid-week. High dewpoints and light winds each night this upcoming week will bring the return of fog every morning, especially in river valleys and over the Gulf. Temperatures through mid-week will sit just above average for this time of year, limited only by the southeasterly flow versus the more favorable southwesterly flow necessary for more extreme high temperatures. Guidance is divided on the timing of the next cold front, with most agreement being sometime during the day on Thursday. Recent runs of the GFS bring the front through as late as early Friday morning. This front will shift flow to out of the southwest, which will introduce warm air advection that will lead to high temperatures well above average. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR this afternoon with potential for brief MVFR in showers/storms at northern terminals through 02z. Expect cigs drop to low MVFR along cold front moving through overnight before rebounding to VFR after 06z. Downeast terminals likely to see MVFR/IFR cigs and fog settle in after 04z tonight before gradually improving after daybreak. SHORT TERM: Sunday: VFR north. MVFR Downeast in rain showers. Light NE wind. Sunday night: Mainly VFR, possible IFR in patchy fog. Light ENE wind. Chance for thunderstorms across southern terminals. Monday: Locally IFR early in patchy fog Downeast. Otherwise, VFR. Light SE wind. Monday night: Mainly VFR, MVFR/IFR in patchy fog. Light S wind. Tuesday: MVFR/IFR in patchy fog early. Otherwise, MVFR in north due to rain showers and VFR in the south. S wind 5-10 kts. Tuesday night: MVFR in north due to rain showers and VFR in the south. Possible IFR in patchy fog. Light S wind. Wednesday: VFR/MVFR due to rain showers. S winds 5-10 kts. && .MARINE... NEAR TERM: Wind and seas will be below SCA today and tonight. Fog and mist will likely limit visibilities a bit over the ocean. SHORT TERM: Winds and seas below SCA conditions to the end of the period. Warm, humid air over the waters will result in mist and fog over the ocean during the nights and early mornings during this period, reducing visibilities. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Bloomer/Farrar Short Term...AStrauser Long Term...AStrauser Aviation...Bloomer/Farrar/AStrauser Marine...Bloomer/Farrar/AStrauser
Hazardous weather outlook, Aug 7, 3:23 AM EDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 323 AM EDT Sat Aug 7 2021 MEZ001>006-010-011-015>017-029>032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 323 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 323 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 7, 3:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
359 PM EDT Sat Aug 7 2021
MEZ002-072015-
Northeast Aroostook ME-
359 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of eastern Aroostook
County through 415 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Easton, or near Presque Isle, moving east at 35 mph.
HAZARD...Wind gusts to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Presque Isle, Fort Fairfield, Mars Hill and Easton.
This includes US Highway 1 near Presque Isle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to ponding of water on roadways. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4663 6804 4676 6804 4679 6779 4658 6779
TIME...MOT...LOC 1958Z 269DEG 28KT 4668 6794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MStrauserThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:13 PM EDT | Special Weather Statement | CAR | 17 min | |
| Aug 7, 5:15 PM EDT | Special Weather Statement | CAR | 15 min | |
| Aug 7, 7:08 PM EDT | Special Weather Statement | CAR | Penobscot | 37 min |
| Aug 7, 7:45 PM EDT | Special Weather Statement | CAR | Penobscot | 45 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.